Herbal cough syrup recalled after morphine found in ingredients

|
Advertisement

The maker of an herbal over-the-counter cough syrup is voluntarily recalling the product after morphine was found in the liquid. 

Do you have this in your medicine cabinet at home?

Morphine is a controlled substance and can be dangerous to consume. 

The US Food and Drug Administration issued this warning:

The unware ingestion of morphine can lead to life-threatening respiratory depression and death. Because the morphine contained in this product is not identified on the label there is a risk that patients who are hypersensitive to morphine could suffer severe allergic reactions. In addition young children with a respiratory illness are vulnerable to respiratory depression from opioids and should not be exposed to morphine in any event. To this date Master Herbs, Inc. is not aware of adverse events associated with use of the product.

Master Herbs’ Licorice Coughing Liquid is sold at Chinese grocery stores across California, Hawaii, Illinois, Nevada, New Jersey and Ohio. (10 News)

People that bought the product are advised to return it to the store from which it was purchased. Consumers can also reach the company by phone at 626-319-9915.

Read more: Children’s cough syrup recalled



Advertisement
  • Show Comments Hide Comments